Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 27, 2007, 4:46 PM EDT for Addison County, Rutland County, Vermont. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 27, 2007, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
Counties Addison County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 71 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 272048
SVRBTV
VTC001-021-272115-
/O.NEW.KBTV.SV.W.0039.070627T2046Z-070627T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
448 PM EDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADDISON COUNTY IN CENTRAL VERMONT
RUTLAND COUNTY IN SOUTHERN VERMONT
* UNTIL 515 PM EDT.
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR LEICESTER...AND MOVING EAST AT 20
MPH ALONG THE BORDER OF ADDISON AND RUTLAND COUNTIES.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4391 7320 4379 7316 4381 7299 4389 7297
4393 7291
$$
JN1 follow-up statement
000
WWUS51 KBTV 272103
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EDT WED JUN 27 2007
VTC001-021-272115-
/O.CON.KBTV.SV.W.0039.000000T0000Z-070627T2115Z/
ADDISON VT-RUTLAND VT-
500 PM EDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EXTREME NORTH CENTRAL RUTLAND AND SOUTH CENTRAL ADDISON
COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE
IN TICONDEROGA AND ORWELL IN THE PAST HOUR.
THIS STORM WAS LOCATED NEAR LEICESTER..MOVING EAST AT 20 MPH.
LAT...LON 4391 7320 4379 7316 4381 7299 4389 7297
4393 7291
$$
NASHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:24 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 27, 4:24 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 424 PM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY TONIGHT... .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS COMBINED WITH AN APPROACHING COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE NORTH COUNTRY TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. A COOLER AND DRIER AIR MASS WILL BUILD INTO THE NORTH COUNTRY FOLLOWING THE COLD FRONT...WITH TEMPERATURES BELOW SEASONAL LEVELS ON FRIDAY...AND THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SEVERE THUNDERSTORM WATCH #457 CONTINUES IN EFFECT THROUGH 02Z FOR ENTIRE CWA. HOT SFC TEMPERATURES ONCE AGAIN THIS AFTERNOON AREAWIDE WITH 90 TO 95F READINGS IN VALLEY LOCATIONS AT 19Z. SFC DEWPOINTS ARE GENERALLY IN THE MID 60S TO AROUND 70...CONTRIBUTING TO MUCAPE VALUES AROUND 2000 J/KG. AIR MASS CONTINUES HAZY AND HUMID THROUGH THIS EVENING WITH SUFFICIENT INSTABILITY FOR SVR TSTMS. WEAK LARGE-SCALE FORCING AND MARGINAL H8-H5 LAPSE RATES AROUND 6C/KM HAVE - THUS FAR - LIMITED COVERAGE OF CONVECTIVE STORMS ACROSS THE CWA...BUT AS FLOW ALOFT BECOMES SLIGHTLY MORE CYCLONIC THROUGH THIS EVENING...BELIEVE WE/LL SEE AN INCREASE IN CONVECTIVE COVERAGE WITH STRONGER CORES PRODUCING LOCALIZED DAMAGING WINDS AND MARGINALLY SVR HAIL. SFC-6KM SHEAR RANGES FROM 20-25KTS...WHICH SHOULD ALLOW FOR A FEW LONG-LIVED STORMS. LATE TONIGHT...A COLD FRONT...NOW ACROSS SERN ONTARIO...WILL TRAVERSE THE FORECAST AREA...ENTERING THE ST. LAWRENCE VALLEY AROUND MIDNIGHT...AND REACHING VERMONT AROUND DAYBREAK. ALTHOUGH THE HIGHEST PROBABILITY OF PRECIPITATION IS EXPECTED ALONG AND JUST AHEAD OF THE FRONT ITSELF...LOSS OF DAYTIME HEATING SHOULD DECREASE SEVERE THREAT...WITH REMAINING CONVECTIVE STORMS PRODUCING BRIEFLY HEAVY RAINFALL AND PERHAPS LOCALLY GUSTY WINDS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... NWP GUIDANCE HAS TRENDED SOMEWHAT SLOWER WITH COLD FRONTAL POSITION...WITH SREF MEAN SUGGESTING THE FRONT WILL EXTEND FROM NERN VT SWWD INTO CENTRAL VT AT 12Z. HAVE INCREASED POPS FOR THE MORNING HRS ACROSS SRN HALF OF FORECAST AREA...WITH MENTION OF ISOLD TSTMS RUTLAND/ORANGE/WINDSOR COUNTIES UNTIL FRONT CLEARS THE REGION AROUND 16Z. THEREAFTER...MODERATELY STRONG LOW-LEVEL COLD ADVECTION BEGINS IN EARNEST...ALONG WITH ADVECTION OF MUCH DRIER AIR INTO THE FORECAST AREA FROM NW-NE. LINGERING CLOUDS IN THE MTNS THROUGH EVENING ARE EXPECTED...ESPECIALLY WEST FACING SLOPES WITH A SLIGHT CHANCE OF -SHRA. HELD ONTO CHANCE POPS FOR RAIN SHOWERS INTO THE AFTERNOON ACROSS FAR S-CENTRAL VT AND WILL LET FOLLOWING SHIFT MONITOR TRENDS/TIMING FOR ENDING PRECIPITATION. RIDGE OF SFC HIGH PRESSURE BUILDS EWD FROM THE GREAT LAKES REGION THURSDAY NIGHT...AND WILL BE THE CONTROLLING WEATHER FEATURE THROUGH FRIDAY NIGHT. TRENDED CLOSER TO MET GUIDANCE ON TEMPERATURES THURSDAY NIGHT THROUGH FRIDAY NIGHT...WHICH HAS BEEN BETTER IN STG CAA SCENARIOS DURING THE PAST 1-2 MONTHS. LOOKING FOR VLY HIGHS LOW-MID 70S FRIDAY WITH MID-UPR 60S IN THE 1000-2000 FT RANGE. OVERNIGHT LOWS WILL DIP INTO THE LOW 50S BTV/PBG VCNTY THU/FRI NIGHT...WITH WIDESPREAD 40S ELSEWHERE. THE 12Z GFS INDICATES A MID-LEVEL VORT IN NW FLOW APPROACHING LATE FRIDAY INTO FRIDAY NIGHT. THERE COULD BE LIGHT SHOWER ACTIVITY WITH THIS FEATURE...BUT HAVE KEPT POPS IN THE SLIGHT CHANCE CATEGORY AT THIS POINT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FOR SATURDAY...MDLS CONTINUE TO BRING SHORTWAVE S ALONG BACKSIDE OF UPPER LOW SITTING OVER EASTERN CANADA. THIS FEATURE WILL CONTINUE TO MV ACROSS THE AREA PUSHING THRU BY THE EVENING HRS. WEAK INSTAB STILL SHOWING FOR SATURDAY...SO WILL CONTINUE MENTION OF RW FOR THE MORNING HRS...AND TRW FOR THE AFTERNOON/EARLY EVENING. WILL BE CUTTING BACK ON POPS FOR SUNDAY HOWEVER AS MDLS HINTING AT RIDGE...TO THE WEST OVER CENTRAL CANADA...BEING A BIT MORE PROGRESSIVE IN MVG INTO THE AREA...SO WILL CUT BACK TO SL CHANCE FOR RW SUNDAY AS REMNANTS OF UPPER LOW PUSH AWAY FROM THE CWA. HIGH PRESSURE OVERHD FOR MON/MON NGT. A COUPLE OF WK LOWS WILL DIVE OUT OF THE GREAT LKS REGION CUTTING OVER CENTRAL/SOUTHERN NEW ENG IN SUCCESSION EARLY TUES INTO WEDNESDAY. BASED ON CURRENT MDL TRACK...WILL HIGHLIGHT BEST CHANCE FOR -RW FOR CENTRAL/SOUTHERN CWA. HAVE GONE AT OR JUST BLW GUIDANCE MDL TEMPS FOR ENTIRE FORECAST PERIOD...DUE TO EXPECTED CLD COVER/PRECIP...AND NNW WINDS AS RIDGE SLIDES INTO THE AREA. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THRU 18Z THURSDAY...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON/EVENING WILL GENERALLY BRING CIGS/VSBY DOWN TO MVFR WITH BEST CHANCE FOR IFR CONDITIONS AT KMSS AND KSLK THIS AFTERNOON. WIDESPREAD CONVECTION WILL DISSIPATE AFTER SUNSET WITH LOSS OF DAYTIME HEATING THOUGH SOME ACTIVITY WILL PERSIST THROUGH JUST AFTER MIDNIGHT ASSOCIATED WITH COLD FRONTAL PASSAGE. AFTER FRONTAL PASSAGE AROUND SUNRISE EXPECT SCATTERED VFR CU THRU THURSDAY. FRI...MAINLY VFR POSSIBLE MVFR WITH SLGT CHC SHRA SAT...VFR CU POSSIBLY MVFR/IFR WITH SCT TSRA SUN...SCT VFR CU MON...SCT-BKN VFR CU && .EQUIPMENT... THE TEMPERATURE SENSOR AT SPRINGFIELD VERMONT /KVSF/ ASOS FAILED AROUND 17Z...AND THE EXTREME TEMPERATURES FROM THAT LOCATION SHOULD BE DISREGARDED FROM EARLIER THIS AFTERNOON. THERE IS A PART ON ORDER AND EL TECHS WILL BE ON SITE TOMORROW TO INSTALL. IN THE MEANTIME...THE TEMPERATURE SENSOR HAS BEEN TURNED OFF AT KVSF ASOS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS NEAR TERM...BANACOS SHORT TERM...BANACOS LONG TERM...JN AVIATION...LAHIFF EQUIPMENT...BANACOS
Hazardous weather outlook, Jun 27, 2:51 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 251 PM EDT WED JUN 27 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-281200- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 251 PM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORM WATCH 457 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL VERMONT EARLY THURSDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. IF YOU OBSERVE SEVERE WEATHER... PLEASE CONTACT NWS BURLINGTON WHEN IT IS SAFE TO DO SO. BANACOS
In the hours before
Special weather statement, Jun 27, 3:43 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 343 PM EDT WED JUN 27 2007 NYZ035-272045- EASTERN ESSEX- INCLUDING...BOQUET...ESSEX...WADHAMS AND WHALLONSBURG 343 PM EDT WED JUN 27 2007 AT 341 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WADHAMS NEW YORK...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT THE TOWNS OF WHALLONSBURG...ESSEX AND BOQUET THROUGH 430 PM...BEFORE MOVING OVER LAKE CHAMPLAIN. YOU CAN EXPECT WIND GUSTS AROUND 35 TO 45 MPH...WITH VERY HEAVY DOWNPOURS. . JN
Special weather statement, Jun 27, 3:50 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 350 PM EDT WED JUN 27 2007 NYZ034-035-VTZ009-018-272045- EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX- INCLUDING...MIDDLEBURY 350 PM EDT WED JUN 27 2007 AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN PORTIONS OF ESSEX COUNTY IN NEW YORK...MOVING EAST THROUGH THE SOUTHERN PORTIONS OF ADDISON COUNTY IN VERMONT. THESE STORMS WILL CONTINUE THROUGH 445 PM. YOU CAN EXPECT VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 TO 50 MPH WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. JN
Special weather statement, Jun 27, 4:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 419 PM EDT WED JUN 27 2007 VTZ005-017-272045- EASTERN CHITTENDEN-WESTERN CHITTENDEN- INCLUDING...BOLTON...EXIT 11 I89...HINESBURG...HUNTINGTON...JERICHO CENTER...JONESVILLE...RICHMOND...ST. GEORGE...WEST BOLTON AND WILLISTON 420 PM EDT WED JUN 27 2007 AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN CHITTENDEN COUNTY...NEAR HINESBURG AND MOVING TO THE NORTHEAST AT 25 MPH. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH...HEAVY RAINS AND FREQUENT LIGHTNING STRIKES. THE THUNDERSTORM WILL BE NEAR JONESVILLE...RICHMOND BY 430 PM...NEAR BOLTON BY 440 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM. NASH
Local storm report, Jun 27, 4:40 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
440 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG TICONDEROGA 43.85N 73.43W
06/27/2007 ESSEX NY EMERGENCY MNGR
TWO TREES DOWN ON VEHICLES ON CHAMPLAIN AVE
&&
GERALDMThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:00 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 45 min |
| Jun 27, 4:25 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 35 min |
| Jun 27, 5:07 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Washington | 53 min |
| Jun 27, 5:15 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Windsor | 45 min |
| Jun 27, 5:48 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 27 min |
| Jun 27, 6:03 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 57 min |
| Jun 27, 6:12 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 33 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.